MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-05-17-080
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a visipro with a 6f 65 cm non-medtronic sheath and a 0.035 non-medtronic guidewire to treat a 10-15mm fibrous and minimally calcified lesion with 50% stenosis in the proximal left subclavian artery of diameter 5 mm.It was reported that upon advancing the stent to the lesion site a discrepancy between the stent end and the balloon end markers was noticed.Due to the misalignment of markers and insecurity of stent the physician pulled the device as a single unit down with the intention of removing it but the stent became dislodged on the balloon delivery system and fully dislodged in the iliac artery the physician was unable to even perform ¿off-target¿ stent as there was not enough balloon inside the stent to attempt deployment.The physician accessed from the contralateral side to get up and over to successfully snare the dislodged stent with a non-medtronic snare.
 
Additional Manufacturer Narrative
Cine image review: two images was provided from the procedure.The first photo provided was a photo of the stent detached from the catheter.The stent was not expanded, which would indicate the stent was not deployed as intended.The photo shows bending of the struts at both ends of the stent.The stent shows damage but remains intact.No signs of portions of the stent fracturing off were identified from the photo.A cine image was provided shows the guidewire inserted the vessel.The introducer sheath or visi-pro catheter and/or stent could not be identified from the cine.Device evaluation: the visi pro was inspected and observed the stent was no loaded over the balloon.There were no signs of balloon expansion.The proximal and distal marker bands were inspected under microscope and identified the balloon areas where the stent was previously loaded.No damages to the balloon, catheter shaft, or manifold were noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8159328
Report Number2183870-2018-00579
Device Sequence Number19382647
Product Code NIO
UDI-Device Identifier00643169787575
UDI-Public00643169787575
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Catalogue NumberPXB35-05-17-080
Device Lot NumberA710476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight93